MAUDE Adverse Event Report: CORDIS CORPORATION SUPER TORQUE MB; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS CORPORATION SUPER TORQUE MB; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 532598C
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/31/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, when removing a 5f 65 cm 8 side holes super torque marker band diagnostic catheter to practice and arteriogram, the catheter broke into two pieces inside of the patient.The separated segment was retrieved with an unknown guide at the level of the iliac.The surgeon managed to recover the separated end of the catheter without significant blood loss.This was during a procedure to place a non-cordis aortic stent with "bifurcated and stents" following an abdominal aortic aneurysm.The super torque catheter was not jailed behind an implanted stent during this procedure.The device was stored and prepped per the instructions for use (ifu).The device will be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, b5, g3, g6, h1, h2, h3, h6, and h11.Complaint conclusion: as reported, a 5f 65cm 8 side holes super torque marker band diagnostic catheter was used for measurement and for stent placement at the aorto-iliac target lesion.When removing the device to practice an arteriogram, it was impossible to remove it gently and the catheter broke into two pieces inside of the patient.The device was stuck against the wall of the introducer and the aorto-iliac bifurcation.The separated segment was retrieved with an unknown guide at the level of the iliac.The surgeon managed to recover the separated end of the catheter without significant blood loss.This was during a procedure to place a non-cordis aortic stent with ¿bifurcated and stents¿ following an abdominal aortic aneurysm.The super torque catheter was not jailed behind an implanted stent during this procedure.The device was stored and prepped per the instructions for use (ifu).Three photos were sent for analysis.In the photos, a diagnostic catheter from catalog 532-598c and lot 18340162 was seen.A separation is noted on the body of the unit near a marker band.No other anomalies or outstanding details could be seen in the provided images.The device was subsequently returned for analysis.During the visual inspection, it was seen that fourteen (14) out of the twenty marker bands on the device were moved out of position.These bands were noted approximately at 10.0 cm, 11.2 cm, 12.2 cm, 13.2 cm, 14.2 cm, 15.2 cm, 16.2 cm, 17.2 cm, 18.2 cm, 19.4 cm, 20.4 cm, 21.5 cm, 22.5 cm, and 23.5 cm from the distal section of the unit.Additionally, a separation was noted approximately 25.0 cm from the distal tip.Dimensional analysis was performed to verify the correct inner diameter (id) and outer diameter (od) and found within specification.Dimensional analysis was performed to verify the correct inner diameter (id) and outer diameter (od) are found within specification.Measurements were taken close to the areas where the marker bands were out of position and near the separated area from the distal tip.The dimensional analysis results were found to be within specification.Functional analysis could not be performed due to the separated condition of the unit upon receipt.For microscopic analysis, amplified images of the moved marker bands were taken.The separated condition was also observed using the vision system.Sem analysis was not performed because the damages associated with the separation were visible with the magnification obtained from the vision system.The results showed that the edges of the separated area presented evidence of elongation.No other anomalies were observed during the microscopic examination.The reported ¿catheter (body/shaft)-separated¿ condition was confirmed, as evidence of a separation was found on the unit.The elongations on the body/shaft are typically associated with separations caused by material tensile overload.Therefore, it is assumed that the body/shaft material was subjected to a tensile force that exceeded its yield strength before the separation occurred.Procedural or handling factors may have contributed to the reported failure.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿contraindications: do not use the super torque mb catheter in procedures where entrapment of the catheter between endovascular devices and the vessel wall may occur, for example endovascular aortic repair (evar) procedures.Manipulation of the catheter under excessive friction due to interaction with other devices or while trapped in the vasculature, can lead to stretching or elongation of the catheter.Stretching or elongation of the catheter during endovascular procedures could result in the marker bands moving along the catheter.In extreme cases, marker bands may come off the catheter and dislodge into the vascular system.¿ based on the information available, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Event or Problem Description
As reported, a 5f 65cm 8 side holes super torque marker band diagnostic catheter was used for measurement and for stent placement at the aorto-iliac target lesion.When removing the device to practice an arteriogram, it was impossible to remove it gently and the catheter broke into two pieces inside of the patient.The device was stuck against the wall of the introducer and the aorto-iliac bifurcation.The separated segment was retrieved with an unknown guide at the level of the iliac.The surgeon managed to recover the separated end of the catheter without significant blood loss.This was during a procedure to place a non-cordis aortic stent with ¿bifurcated and stents¿ following an abdominal aortic aneurysm.The super torque catheter was not jailed behind an implanted stent during this procedure.The device was stored and prepped per the instructions for use (ifu).The device will be returned for evaluation.

Brand Name
SUPER TORQUE MB
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key20819975
Report Number9616099-2024-00460
Device Sequence Number7636971
Product Code DQO
UDI-Device Identifier10705032012041
UDI-Public(01)10705032012041(17)270630(10)18340162
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K915836
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue Number532598C
Device Lot Number18340162
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2024
Supplement Date Received by Manufacturer01/21/2025
Initial Report FDA Received Date12/02/2024
Supplement Report FDA Received Date01/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
POSE AORTIC STENT; UNKNOWN GUIDE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexMale